Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 31, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 28, 2014, 9:51 PM CDT for Macon County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2014, 9:51 PM CDT (02:51 UTC)
- Expired
- Aug 29, 2014, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Macon County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
884
WGUS53 KILX 290251
FFWILX
ILC115-290600-
/O.NEW.KILX.FF.W.0031.140829T0251Z-140829T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
951 PM CDT THU AUG 28 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 100 AM CDT
* AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES AROUND 2 INCHES OF RAIN HAS FALLEN
ACROSS PARTS OF THE WARNING AREA IN THE PAST HOUR. NUMEROUS
GROUND TRUTH REPORTS OF SIMILAR RAINFALL RATES HAVE BEEN RECEIVED
WITH THESE STORMS TO THE WEST OF THE WARNING AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DECATUR...ARGENTA...BLUE MOUND...FORSYTH...HARRISTOWN...LONG
CREEK...MACON...MAROA...MOUNT ZION...NIANTIC...OREANA AND
WARRENSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3965 8903 3965 8913 3980 8914 3982 8918
3981 8922 3991 8922 3992 8914 4005 8914
4006 8875 3981 8875
$$
BAK1 follow-up statement
464
WGUS73 KILX 290428 RRA
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT THU AUG 28 2014
ILC115-290444-
/O.CAN.KILX.FF.W.0031.000000T0000Z-140829T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON IL-
1128 PM CDT THU AUG 28 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MACON COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3965 8903 3965 8913 3980 8914 3982 8918
3981 8922 3991 8922 3992 8914 4005 8914
4006 8875 3981 8875
$$
BAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 7:20 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 28, 7:20 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 720 PM CDT Thu Aug 28 2014 .SHORT TERM...(This evening through Friday) ISSUED AT 255 PM CDT THU AUG 28 2014 18z/1pm surface map shows warm front extending from northern Missouri into western Kentucky. Aloft...vigorous upper-level low is evident on water vapor imagery over eastern Colorado/western Kansas. Large cluster of showers/storms associated with the low developed along the front across Iowa last night and has since weakened as it lifted northeastward into drier air over the Upper Midwest/Great Lakes. Convection is still ongoing along outflow boundary from eastern Iowa into northern Missouri: however, most of this will remain W/NW of the KILX CWA late this afternoon into the early evening. Meanwhile, scattered convection is firing further south along the front across western Kentucky and this is expected to develop further north into central Illinois over the next couple of hours. HRRR has had a good handle on the convection and have followed its solution closely for the immediate short-term. Have therefore gone with scattered showers/thunder across all but the far NE CWA around Champaign and Danville this afternoon into the evening. Think convection will be diurnally driven and will dissipate shortly after sunset. As upper low slowly approaches from the west, corresponding downstream ridging will help push the warm front northward tonight into Friday. With strongest upper support remaining west of Illinois through the day, think convection will once again only be scattered in nature and primarily occur during peak heating. Have therefore gone with a mostly dry forecast during the morning, followed by chance PoPs during the afternoon. Best rain chances will be focused closer to the frontal boundary across the northern two-thirds of the CWA. High temperatures on Friday will be held down a bit by clouds/precip, but will still rise well into the 80s, with locations along/south of I-70 perhaps hitting the 90-degree mark. && .LONG TERM...(Friday night through Thursday) ISSUED AT 255 PM CDT THU AUG 28 2014 Upper wave currently over the Rockies expected to slowly move out and bring rain chances to the area, particularly Friday night and Saturday as the upper trof moves through the Midwest. Keeping the precip around on Saturday may result in slightly cooler temperatures by the afternoon. Once again, the cold front associated with the upper trof moves across the region, losing its distinct baroclinic zone and becoming more diffuse as it slows considerably just to the southeast near the Ohio River Valley. The remaining boundary will keep pops around for the areas in the southeastern portions of the state through the remains of the weekend until another larger trof moves across the country bringing more widespread rain and thunder for Sunday night into Monday. Signif differences between the ECMWF and the GFS with the GFS being weaker with the boundary and leaving a more stationary focus for prolonged showers...whereas the ECMWF is more progressive and dries out the region on Tuesday. At this point, the ECMWF builds a weak upper ridge into the Midwest and the GFS stays more active. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) ISSUED AT 705 PM CDT THU AUG 28 2014 The new 00Z TAF valid time is expected to be much like the past couple. Predominantly VFR/quiet weather conditions are expected. However, scattered, mainly diurnally driven showers/storms are possible. As such, it is difficult to pinpoint precipitation until it is closer to arrival time. So, have limited most mention to VCTS during the day (aside from a few TEMPOs in the first 6 hours based on radar trends. Storms, if they impact a terminal, may briefly reduce cigs/vsbys to MVFR or lower. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARNES LONG TERM...HJS AVIATION...BAK
Hazardous weather outlook, Aug 28, 3:03 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 303 PM CDT THU AUG 28 2014 ILZ027>031-036>038-040>043-047>051-291100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 303 PM CDT THU AUG 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO WEST-CENTRAL ILLINOIS LATE THIS AFTERNOON INTO THE EARLY EVENING...MAINLY ALONG AND WEST OF THE ILLINOIS RIVER. FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM FRIDAY THROUGH TUESDAY. THE BEST STORM CHANCES WILL DEVELOP FRIDAY NIGHT INTO SATURDAY...AND AGAIN ON MONDAY. IT IS STILL TOO EARLY TO DETERMINE ANY SPECIFIC SEVERE WEATHER RISK AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ044>046-052>057-061>063-066>068-071>073-291100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 303 PM CDT THU AUG 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATE THIS AFTERNOON INTO THE EARLY EVENING...MAINLY ALONG AND SOUTHWEST OF A DECATUR TO ROBINSON LINE. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM FRIDAY THROUGH TUESDAY. THE BEST STORM CHANCES WILL DEVELOP FRIDAY NIGHT INTO SATURDAY...AND AGAIN ON MONDAY. IT IS STILL TOO EARLY TO DETERMINE ANY SPECIFIC SEVERE WEATHER RISK AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BARNES
In the hours before
Local storm report, Aug 28, 9:09 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
909 PM CDT THU AUG 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 2 ESE TOPEKA 40.32N 89.90W
08/28/2014 E2.69 INCH MASON IL MESONET
&&
ALWLocal storm report, Aug 28, 9:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
914 PM CDT THU AUG 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN PEKIN 40.57N 89.63W
08/28/2014 M1.95 INCH TAZEWELL IL CO-OP OBSERVER
&&
ALWLocal storm report, Aug 28, 9:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
924 PM CDT THU AUG 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD 2 SW SPRINGFIELD 39.76N 89.67W
08/28/2014 SANGAMON IL PUBLIC
MACARTHUR AT OUTER PARK DRIVE FLOODED.
0910 PM HEAVY RAIN 3 SW SPRINGFIELD 39.75N 89.68W
08/28/2014 E4.00 INCH SANGAMON IL PUBLIC
MONTVALE SUBDIVISION
&&
GEELHARTLocal storm report, Aug 28, 9:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
931 PM CDT THU AUG 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 1 SE SPRINGFIELD 39.77N 89.63W
08/28/2014 M3.06 INCH SANGAMON IL MESONET
AT BALL CHARTER SCHOOL ON SOUTHEAST SIDE OF SPRINGFIELD.
&&
GEELHARTLocal storm report, Aug 28, 9:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
934 PM CDT THU AUG 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
08/28/2014 M2.42 INCH MENARD IL CO-OP OBSERVER
2.42 INCHES STORM TOTAL
&&
ALWLocal storm report, Aug 28, 9:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
938 PM CDT THU AUG 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 1 NE CHATHAM 39.68N 89.68W
08/28/2014 SANGAMON IL NWS EMPLOYEE
ALONG AND NORTH OF I-72 NORTHEAST OF CHATHAM DITCHES WERE
FULL OF WATER AND 3 INCHES OF WATER OR SO ON STREETS IN
SOME LOCATIONS.
&&
ALWThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:05 PM CDT | Flash Flood Warning | ILX | Logan, Mason, Menard | 3 hr |
| Aug 28, 8:10 PM CDT | Areal Flood Advisory | ILX | Sangamon | 3 hr |
| Aug 28, 8:25 PM CDT | Flash Flood Warning | ILX | Logan, Menard, Sangamon | 3 hr |
| Aug 28, 9:01 PM CDT | Flash Flood Warning | ILX | Logan, Sangamon | 3 hr |
| Aug 28, 9:34 PM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
| Aug 28, 11:23 PM CDT | Areal Flood Warning | ILX | Sangamon | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.